Alert archive / Colorado / Wind Chill Warnings in 2014
Wind Chill Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this wind chill warning at Dec 30, 2014, 5:53 AM MST for 11 counties in Colorado. It took effect at Dec 30, 2014, 10:48 AM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 5:53 AM MST (12:53 UTC)
- In effect from
- Dec 30, 2014, 10:48 AM MST
- Expired
- Dec 31, 2014, 10:00 AM MST
- In force
- 23 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 78 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 0.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 108 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344 WWUS45 KBOU 301253 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 553 AM MST TUE DEC 30 2014 ...AN ARCTIC AIRMASS WILL BRING BITTERLY COLD WIND CHILLS TONIGHT AND WEDNESDAY MORNING... .AN ARCTIC AIRMASS OVER NORTHEAST COLORADO WILL BRING VERY COLD TEMPERATURES TODAY AND TONIGHT. SOUTHWEST WINDS OF 5 TO 15 MPH WILL COMBINE WITH TEMPERATURES OF 10 BELOW ZERO TO 20 BELOW ZERO TO PRODUCE WIND CHILLS OVER 25 BELOW ZERO TO 35 BELOW ZERO TONIGHT AND WEDNESDAY MORNING. THIS SYSTEM WILL CONTINUE TO BRING PERIODS OF LIGHT SNOW THROUGH THE MORNING HOURS WITH LIGHT SNOWFALL ACCUMULATIONS. COZ041-045>047-049-302100- /O.CAN.KBOU.WW.Y.0043.000000T0000Z-141230T1800Z/ /O.NEW.KBOU.WC.W.0002.141231T0200Z-141231T1600Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER... AKRON...COPE...LAST CHANCE...OTIS 553 AM MST TUE DEC 30 2014 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ COZ034-036-037-039-040-301400- /O.CAN.KBOU.WW.Y.0043.000000T0000Z-141230T1800Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK... ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER 553 AM MST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. PERIODS OF LIGHT SNOW WILL CONTINUE THIS MORNING AND TAPER OFF THIS AFTERNOON. ADDITIONAL SNOWFALL WILL BE LIGHT...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. IT WILL REMAIN BITTERLY COLD TODAY WITH TEMPERATURES REMAINING BELOW ZERO. $$ COZ042-044-048-050-051-302100- /O.NEW.KBOU.WC.W.0002.141231T0200Z-141231T1600Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... CROOK...MERINO...STERLING...PEETZ...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 553 AM MST TUE DEC 30 2014 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY. * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
5 follow-up statements
873 WWUS45 KBOU 301748 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1048 AM MST TUE DEC 30 2014 ...AN ARCTIC AIRMASS WILL CONTINUE TO BRING BITTERLY COLD WIND CHILLS TO THE EASTERN PLAINS THROUGH WEDNESDAY MORNING... COZ046-047-310200- /O.EXT.KBOU.WC.W.0002.141230T1748Z-141231T1600Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 1048 AM MST TUE DEC 30 2014 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY... * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ COZ041-310200- /O.NEW.KBOU.WC.Y.0008.141230T1748Z-141231T0200Z/ /O.CON.KBOU.WC.W.0002.141231T0200Z-141231T1600Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR 1048 AM MST TUE DEC 30 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ COZ042-044-045-048>051-310200- /O.CON.KBOU.WC.W.0002.141231T0200Z-141231T1600Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1048 AM MST TUE DEC 30 2014 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY... * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
881 WWUS45 KBOU 310214 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 714 PM MST TUE DEC 30 2014 ...AN ARCTIC AIRMASS WILL CONTINUE TO BRING BITTERLY COLD WIND CHILLS TO THE EASTERN PLAINS THROUGH WEDNESDAY MORNING... .VERY COLD TEMPERATURES WILL OCCUR OVER NORTHEASTERN COLORADO TONIGHT. EARLY EVENING TEMPERATURES WERE ALREADY AROUND 10 BELOW ZERO...AND LOWS WILL RANGE FROM 12 TO 22 BELOW. WINDS WILL NOT BE STRONG...BUT 5 TO 10 MPH WINDS COMBINED WITH THE BITTER COLD TEMPERATURES WILL STILL PRODUCE DANGEROUS WIND CHILL VALUES. COZ041-311200- /O.EXP.KBOU.WC.Y.0008.000000T0000Z-141231T0200Z/ /O.CON.KBOU.WC.W.0002.000000T0000Z-141231T1600Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR 714 PM MST TUE DEC 30 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY... * WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO COVER ALL OF YOUR SKIN. BRING PETS INSIDE AND GIVE LIVESTOCK WHATEVER PROTECTION IS AVAILABLE. && $$ COZ042-044-045-048>051-311200- /O.CON.KBOU.WC.W.0002.000000T0000Z-141231T1600Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 714 PM MST TUE DEC 30 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY... * WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO COVER ALL OF YOUR SKIN. BRING PETS INSIDE AND GIVE LIVESTOCK WHATEVER PROTECTION IS AVAILABLE. && $$ COZ046-047-311200- /O.CON.KBOU.WC.W.0002.000000T0000Z-141231T1600Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 714 PM MST TUE DEC 30 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY... * WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO COVER ALL OF YOUR SKIN. BRING PETS INSIDE AND GIVE LIVESTOCK WHATEVER PROTECTION IS AVAILABLE. && $$ GIMMESTAD
460 WWUS45 KBOU 311109 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 409 AM MST WED DEC 31 2014 ...AN ARCTIC AIRMASS WILL CONTINUE TO BRING BITTERLY COLD WIND CHILLS TO THE EASTERN PLAINS THIS MORNING... COZ041-042-044>051-311600- /O.CON.KBOU.WC.W.0002.000000T0000Z-141231T1600Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 409 AM MST WED DEC 31 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WIND CHILL VALUES...25 BELOW ZERO TO 40 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO COVER ALL OF YOUR SKIN. BRING PETS INSIDE AND GIVE LIVESTOCK WHATEVER PROTECTION IS AVAILABLE. && $$
762 WWUS45 KBOU 311447 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 747 AM MST WED DEC 31 2014 ...AN ARCTIC AIRMASS WILL CONTINUE TO BRING DANGEROUSLY COLD WIND CHILLS TO THE EASTERN PLAINS THIS MORNING... COZ041-042-044>051-311700- /O.EXT.KBOU.WC.W.0002.000000T0000Z-141231T1700Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 747 AM MST WED DEC 31 2014 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM MST THIS MORNING... * WIND CHILL VALUES...25 BELOW ZERO TO 45 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 10 MINUTES. IF VENTURING OUTSIDE DRESS IN MULTIPLE LAYERS OF CLOTHING AND COVER ALL EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO COVER ALL OF YOUR SKIN AND DRESS IN MULTIPLE LAYERS OF CLOTHING. BRING PETS INSIDE AND GIVE LIVESTOCK WHATEVER PROTECTION IS AVAILABLE. && $$ BARJENBRUCH
237 WWUS45 KBOU 311700 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1000 AM MST WED DEC 31 2014 COZ041-042-044>051-311800- /O.EXP.KBOU.WC.W.0002.000000T0000Z-141231T1700Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1000 AM MST WED DEC 31 2014 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... WIND CHILL READINGS WERE SLOWLY RISING THIS MORNING. THEY WILL CONTINUE TO IMPROVE THROUGHOUT THE DAY AS TEMPERATURES GRADUALLY WARM. IF YOU ARE VENTURING OUTDOORS TODAY OR TONIGHT...YOU SHOULD STILL DRESS WARMLY IN SEVERAL LAYERS OF CLOTHING AND COVER ANY EXPOSED SKIN. OVERNIGHT LOW TEMPERATURES WILL DROP BELOW ZERO AGAIN. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill warning went out at Dec 30, 4:00 AM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 30, 4:00 AM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 400 AM MST TUE DEC 30 2014 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 356 AM MST TUE DEC 30 2014 ARCTIC AIR WILL CONTINUE TO OOZE INTO COLORADO TODAY. TEMPERATURES UPSTREAM IN MONTANA AND WYOMING REMAINED STEADY OR SLOWLY FELL THE PAST 24 HOURS. WOULD EXPECT TEMPERATURES TO CONTINUE TO SLOWLY FALL THROUGH MID MORNING AND THEN REMAIN NEARLY STEADY. COULD SEE A LIGHT UPTICK IN TEMPERATURES THIS AFTERNOON IF SOME SUN IS ABLE TO BREAK THROUGH. WILL KEEP HIGH TEMPERATURES NEAR ZERO ACROSS NORTHEAST COLORADO WITH SUB ZERO TEMPERATURES FOR THE FOOTHILLS AND MOUNTAINS. UPPER LEVEL LOW DROPPING SOUTH OVER THE GREAT BASIN IS PUSHING THE JET NORTH THIS MORNING AND APPEARS THE SNOW IS SHIFTING NORTH AS WELL. RADAR IS SHOWING THAT SNOW IS DECREASING ACROSS MOST OF THE AREA...LIKELY DUE TO THE JET SHIFTING NORTH. THERE IS SOME ENHANCE ON IR SATELLITE AND RADAR DUE TO THE JET OVER WESTERN COLORADO. WILL CANCEL THE ADVISORY AT 12Z IF SNOW DOES NOT START TO REFORM. EXPECT ANY ADDITIONAL SNOW TO BE LESS THAN 2 INCHES. SKIES ARE EXPECTED TO CLEAR OVERNIGHT AND ALLOW TEMPERATURES TO PLUMMET BELOW ZERO. STILL EXPECT TEMPERATURES TO FALL BELOW -10F FOR MOST OF THE EASTERN PLAINS. CURRENT TEMPERATURES IN THE MOUNTAIN VALLEYS OF WYOMING AND SOUTHWEST MONTANA ARE -20F TO -30F AND THIS AIR IS MOVING THIS DIRECTION. SO THE COLORADO MOUNTAIN VALLEYS COULD SEE THESE COLD TEMPERATURES TONIGHT. LEE SIDE TROUGH WILL DEVELOP LATE TONIGHT AND PRODUCE LIGHT DOWNSLOPE WINDS IN THE FOOTHILLS AND SOUTHWEST WINDS ON THE EASTERN PLAINS. THESE DOWNSLOPE WINDS WILL INCREASE TEMPERATURES LATE TONIGHT IN THE FOOTHILLS. FOR THE PLAINS...THE COLD AIR WILL REMAIN AND PLACE. THIS COMBINED WITH SOUTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE VERY COLD WIND CHILLS. WILL ISSUE A WIND CHILL WARNING FOR THE EASTERN PLAINS FOR TONIGHT AND WEDNESDAY MORNING. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 356 AM MST TUE DEC 30 2014 WEDNESDAY STARTS OUT BITTERLY COLD WITH CLEARING SKIES...LIGHT NWLY SFC WINDS AND SUB-ZERO AIR TEMPS CREATING DANGEROUSLY COLD WIND CHILLS ON THE NORTHEAST PLAINS WHERE A WIND CHILL WARNING WILL REMAIN IN EFFECT UNTIL 16Z THAT MORNING. AS THE DAY GOES ON THE CWA SHOULD QUICKLY TRANSITION TO A DRIER/SLIGHTLY WARMER ENVIRONMENT WITH THE ARCTIC AIRMASS CURRENTLY GRIPPING THE PLAINS BEING NUDGED OUT WITH THE DEVELOPMENT OF SWLY LOW AND MID-LEVEL FLOW. THE SHIFT TO A SWLY FLOW ALOFT IS IN RESPONSE TO A CLOSED 500 MB LOW/UPPER TROUGH SWINGING SWWRD OVER THE LOWER SOUTHWEST DESERT DURING THE DAY WEDNESDAY. THE NAM...GFS...ECMWF...SREF AND CANADIAN MODELS ALL SHOW THIS CLOSED LOW AND UPPER TROUGH MIGRATING NORTHEASTWARD OVER THE 4-CORNER AREA BY LATE WEDNESDAY NIGHT WHERE THE TROUGH THEN ELONGATES NEWRD ACRS COLORADO. AT LEAST 3 OF THESE MODELS SHOW A SECONDARY UPPER LOW FORMING OVER/NEAR NERN COLORADO BY THURSDAY AFTERNOON. DURING THE DAY THURSDAY MODELS SHOW LOW AND MID-LEVELS MOISTENING BEGINNING OVER SWRN SECTIONS OF THE CWA WITH LIGHT QPF DEVELOPING OVER HIGHER ELEVATIONS ROUGHLY SOUTH OF I-70 BY MIDDAY. BY THURSDAY EVENING GFS INDICATES WEAK QG MID-LEVEL ASCENT AND INSTABILITY SPREADING OVER THE HIGH COUNTRY AND ADJACENT HIGH PLAINS AND 20-35KT E-NELY MID-LEVEL FLOW WITH THE SECONDARY UPPER LOW SLIPPING TO OUR SOUTHEAST. WHAT MODELS LACK TO SHOW IS LOW-LEVEL NELY/UPSLOPE FLOW EAST OF THE MTNS DURING THE PERIOD OF BEST MOISTURE AND LIFT THURSDAY NIGHT. THAT SAID...STILL BELIEVE THERE'S SUFFICIENT JUSTIFICATION TO INTRODUCE LOW POPS ON THE PLAINS LATE THURSDAY AFTERNOON AND OVERNIGHT...MAINLY ALONG THE FRONT RANGE AND OVER THE PALMER DIVIDE...AS WELL AS INCREASE POPS 10-20 PCT ACROSS THE HIGH COUNTRY. IT'S A SMALL SYSTEM AND BY FRIDAY MORNING MOST OF THE LIGHT PCPN IT MANAGES TO PRODUCE SHOULD BE WRAPPING UP. FRIDAY THROUGH MONDAY...UPPER LOW MOVES OUT ON FRIDAY WHICH OPENS THE WAY TO WARMER TEMPERATURES AND DRY CONDITIONS OVER THE WEEKEND AND MONDAY. ALTHOUGH DAYTIME TEMPERATURES ARE EXPECTED TO REMAIN BELOW AVERAGE FOR THE DATE. WEST-NORTHWESTERLY FLOW ALOFT WILL DOMINATE AS A LARGE UPPER RIDGE BUILDS OVER THE WEST COAST. && .AVIATION...(FOR THE TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 356 AM MST TUE DEC 30 2014 PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH 18Z AND THEN COME TO AN END BY 00Z. CEILINGS WILL GENERALLY RANGE FROM 1000 TO 3000 FEET THOUGH OCCASIONALLY MAY RISE TO 6000 TO 8000 FEET. ADDITIONAL SNOWFALL FOR THE DENVER AIRPORTS IS EXPECTED TO BE AN INCH OR LESS. SKIES WILL CLEAR OUT AFTER 00Z. NORTHEAST TO EAST SURFACE WINDS LESS THAN 10 KNOTS WILL PREVAIL THROUGH 00Z. WINDS WILL TURN NORMAL DRAINAGE DIRECTION OVERNIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY FOR COZ041-042-044>051. && SHORT TERM...MEIER LONG TERM...BAKER AVIATION...MEIER
Hazardous weather outlook, Dec 30, 5:12 AM MST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 512 AM MST TUE DEC 30 2014 COZ030>051-311215- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 512 AM MST TUE DEC 30 2014 ...ARCTIC AIRMASS WILL BRING BITTERLY COLD TEMPERATURES THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN ARCTIC AIRMASS WILL BE OVER THE NORTHEAST COLORADO THROUGH TONIGHT. MANY LOCATIONS WILL NOT CLIMB ABOVE ZERO TODAY. CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO FALL WELL BELOW ZERO WITH LOWS OF 10 BELOW ZERO TO 20 BELOW ZERO ACROSS NORTHEAST COLORADO. LIGHT SNOW WILL TO DECREASE TODAY. ADDITIONAL SNOWFALL WILL GENERALLY BE AN INCH OR LESS...THOUGH UP TO 2 INCHES WILL BE POSSIBLE OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTER A BITTERLY COLD TUESDAY NIGHT EXPECT DRY AND WARMER CONDITIONS ON WEDNESDAY. ON THURSDAY A STORM SYSTEM LIFTING OUT OF THE DESERT SOUTHWEST IS EXPECTED TO BRING LIGHT SNOWFALL TO THE MOUNTAINS ROUGHLY SOUTH OF INTERSTATE 70 BY THE AFTERNOON. AS THIS STORM SYSTEM PASSES TO OUR SOUTH THURSDAY NIGHT...THE CHANCE OF SNOW WILL INCREASE ACROSS THE HIGH COUNTRY WITH LIGHT ACCUMULATIONS POSSIBLE OVERNIGHT. THERE IS ALSO A SLIGHT CHANCE OF SNOW AT LOWER ELEVATIONS MAINLY WITHIN THE INTERSTATE 25 CORRIDOR AND OVER THE PALMER DIVIDE THURSDAY NIGHT. DRIER AND WARMER CONDITIONS WILL THEN RETURN TO THE OUTLOOK AREA FOR THE PERIOD FRIDAY THROUGH MONDAY WITH A LARGE HIGH PRESSURE RIDGE BUILDING IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 10:48 AM MST | Wind Chill Advisory | BOU | Arapahoe, Douglas, Elbert | 8 hr |
Nearby
Wind Chill Warnings in Colorado, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.